Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at May 7, 2008, 6:16 AM CDT for 11 counties in Texas. It took effect at May 7, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 6:16 AM CDT (11:16 UTC)
- In effect from
- May 7, 2008, 11:00 AM CDT
- Expired
- May 7, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 40 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 071116 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 616 AM CDT WED MAY 7 2008 ...RED FLAG WARNING FOR PORTIONS OF THE EDWARDS PLATEAU INCLUDING VAL VERDE COUNTY... .A DRYLINE WILL PUSH EAST ACROSS SOUTH CENTRAL TEXAS TODAY. BEHIND THE DRYLINE...EXTREMELY DRY AIR AND BREEZY CONDITIONS WILL PREVAIL. PORTIONS OF THE EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY HAVE AN ELEVATED FIRE RISK DUE TO LACK OF A FULL GREEN-UP THIS SPRING AND HAVE HAD LITTLE TO NO RAIN IN THE PAST 30 DAYS. TXZ183-184-080000- /O.NEW.KEWX.FW.W.0029.080507T1600Z-080508T0000Z/ VAL VERDE-EDWARDS- 616 AM CDT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS WILL PREVAIL BEHIND A DRYLINE TODAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 071954 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 PM CDT WED MAY 7 2008 ...RED FLAG WARNING FOR PORTIONS OF THE EDWARDS PLATEAU INCLUDING VAL VERDE COUNTY... .A DRYLINE WILL PUSH EAST ACROSS SOUTH CENTRAL TEXAS TODAY. WEST OF THE DRYLINE...EXTREMELY DRY AIR AND BREEZY CONDITIONS WILL PREVAIL. PORTIONS OF THE EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY HAVE AN ELEVATED FIRE RISK DUE TO LACK OF A FULL GREEN-UP THIS SPRING AND HAVE HAD LITTLE TO NO RAIN IN THE PAST 30 DAYS. TXZ185>187-202>204-217-218-228-080000- /O.EXA.KEWX.FW.W.0029.000000T0000Z-080508T0000Z/ REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-DIMMIT- 254 PM CDT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS OF 15 TO 25 MPH WITH MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS WILL PREVAIL WEST OF A DRYLINE TODAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ183-184-080000- /O.CON.KEWX.FW.W.0029.000000T0000Z-080508T0000Z/ VAL VERDE-EDWARDS- 254 PM CDT WED MAY 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS WILL PREVAIL WEST OF A DRYLINE TODAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 3:55 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 7, 3:55 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 AM CDT WED MAY 7 2008 .DISCUSSION... THE UPPER LOW IS CURRENTLY PROGRESSING EAST ALONG THE SOUTHERN NEW MEXICO BORDER...WITH VERY DRY AIR MOVING-IN BELOW IT PER THE LATEST WATER VAPOR SATELLITE IMAGERY. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE ON THE DECREASE TODAY AHEAD OF THE DRYLINE DUE TO THE FORECAST TRACK OF THE UPPER LOW TO THE NE FROM THE CURRENT POSITION AND THE CAPPING INVERSION...WHICH WILL LIKELY KEEP A LID ON DEEP CONVECTION. THE DRY AIR MOVING BELOW THE UPPER LOW WILL SWEEP ACROSS OUR AREA TODAY...REPLACING DEWPOINT TEMPERATURES IN THE UPPER 60S AND LOWER 70S WITH DEWPOINT TEMPS IN THE 20S. DOWNSLOPE WINDS WILL ALLOW FOR ABOVE NORMAL MAX TEMPS TODAY. OUR FORECAST IS UP TO 5 DEGREES ABOVE THE 00Z GFSMOS MAX TEMPS FOR TODAY...AND MAY STILL BE A FEW DEGREES TOO LOW. WELL ABOVE NORMAL TEMPERATURES WILL PREVAIL THURSDAY THROUGH SATURDAY WITH LITTLE- TO-NO CHANCE FOR PRECIP. A WEAK FRONT WILL STALL JUST NORTH OF OUR AREA LATE FRIDAY AND MAY ACT AS A FOCUS FOR LATE-DAY CONVECTION. IF THIS FRONT SLIDES FURTHER SOUTH THAN ANTICIPATED...THEN WE MAY END-UP WITH ISOLATED THUNDERSTORMS ACROSS THE NORTHERN HILL COUNTRY AND AUSTIN METRO AREA FRIDAY EVENING. WILL HANDLE THIS LOW-PROBABILITY EVENT WITH 10 POPS AND NO MENTION OF WEATHER FOR NOW. THE 00Z MEDIUM RANGE MODEL SOLUTIONS SHOW A COLD FRONT PUSHING THROUGH ON SUNDAY...BUT ONLY COLD ENOUGH TO KNOCK TEMPERATURES DOWN CLOSER TO NORMAL. ANOTHER FRONT IS FORECAST TO PUSH THROUGH WEDNESDAY. CHANCES FOR PRECIP WITH THESE FRONTS WILL BE SLIM-TO- NONE. && .FIRE WEATHER... EXTREMELY DRY AIR WILL SWEEP ACROSS SOUTH CENTRAL TEXAS TODAY WITH BREEZY CONDITIONS. WILL LIKELY ISSUE A RED FLAG WARNING FOR EDWARDS AND VAL VERDE COUNTIES...WHERE LITTLE-TO-NO PRECIPITATION HAS BEEN OBSERVED OVER THE PAST 30 DAYS AND THE TEXAS FOREST SERVICE IS INDICATING VERY HIGH TO EXTREME FIRE DANGER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 62 92 68 93 / 30 - 0 0 - AUSTIN BERGSTROM INTL AIRPORT 88 57 92 64 93 / 30 - 0 0 - DEL RIO INTL AIRPORT 96 64 100 70 99 / 10 0 0 0 0 SAN ANTONIO INTL AIRPORT 88 63 95 70 93 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/13
Hazardous weather outlook, May 7, 5:19 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT WED MAY 7 2008 TXZ171>173-183>194-202>209-217>225-228-081200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY NORTH OF A LINE FROM MOUNTAIN HOME TO NEW BRAUNFELS TO SCHULENBURG. THESE STORMS WILL OCCUR IN ADVANCE OF AN EASTWARD MOVING DRY-LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A RED FLAG WARNING IS IN EFFECT TODAY FOR VAL VERDE AND EDWARDS COUNTIES FROM 11 AM TO 7 PM. WINDS AND RELATIVE HUMIDITIES WILL MEET RED FLAG WARNING CRITERIA FOLLOWING THE PASSAGE OF THE DRY-LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 48 min |
| May 7, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 23 min |
| May 7, 3:08 PM CDT | Wind Advisory | EWX | Dimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more | 4 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.